Hail, Carson
- When
- June 25, 3:01 PM CST
- Where
- Carson County, 2.18 mi SW of Panhandle
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.330, -101.410
The combination of upper level high pressure over the Gulf of Mexico and upper level low pressure to to the west during the week of the 25th June transported copious moisture into the Panhandles. This factors led to severe thunderstorms that produced large hail and very heavy rainfall in the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The combination of upper level high pressure over the Gulf of Mexico and upper level low pressure to to the west during the week of the 25th June transported copious moisture into the Panhandles. This factors led to severe thunderstorms that produced large hail and very heavy rainfall in the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 25, 2:06 PM CST, 55 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 306 PM CDT Tue Jun 25 2019 .SHORT TERM...Tonight... Primary weather concern this evening and tonight is the potential for showers and thunderstorms. Latest surface observations reveal surface high pressure across the southeastern CONUS, broad southerly flow across southern sections of the central and eastern Plains, and a relatively diffuse surface trough/dryline draped across the western Panhandles separating an area of 60s dewpoints across the eastern Panhandles and 30s-40s dewpoints across eastern NM and the far western Panhandles. Satellite water vapor suggests relative ridging across the southern Rockies with several disturbances riding the ridge over UT/CO. Expect the southeastern high to mostly stay in place this afternoon through tonight with moist advection continuing along the western side of this feature. This moist advection should allow dewpoints across the eastern Panhandles to remain in the 60s through the remainder of the afternoon. Heights aloft will rise slightly over the Panhandles as the upper ridge to our west slowly builds eastward. 700mb and 850mb temperatures will rise accordingly, with afternoon progged MLCIN values in the 50-200 J/kg range as a result, with the lowest absolute values being across our east. Due to the moist advection across our east, expect MLCAPE values there to build to around 2000 J/kg. Wouldn't expect a lot of wind shear given ridging building in and modeled pre-convective 0-6km bulk shear of 35 knots or less aligns with this expectation. These marginal shear values suggest any storms will struggle to organize, but wouldn't be surprised to see at least a couple storms become severe. So, the big question is whether or not the cap will be able to erode given the competing large scale height rises and ridge riding disturbance. Given the relatively moist low levels across our east and the progged disturbance beginning to become apparent on water vapor imagery to our northwest, thinking there will be enough erosion for at least isolated showers and storms across the southeastern two thirds of the Panhandles. CAM consensus, ignoring the ARW/NMM which had no handle on the convection across our northeast this morning, is broadly on board with showers and storms occurring this afternoon. Given the 2000 J/kg of MLCAPE and around 1500 J/kg of DCAPE in some spots, some gusts up to 60-70 mph and up to 2 inch hail - perhaps higher with any rotating updrafts - will be possible. As for tornadoes, only the far southeastern Texas Panhandle, where locally backed winds and marginally supportive LCLs around 1750m will be present, will have a risk, albeit very small given relatively weak winds aloft. Ferguson && .LONG TERM...Wednesday through Tuesday... Expected pattern evolution remains unchanged with latest runs. Models and ensembles remain in good agreement with mid-level pattern. Weak flow aloft expected as broad 500 mb ridge over Texas and Gulf coast dominates the weather picture. Flow will be slightly stronger in northwest part of forecast area Wednesday and Wednesday night as this area will be subject to southwest flow from western CONUS trof. Ridge axis migrates northwestward Thursday though Saturday, with very light or stagnant flow over the Panhandles. Models and ensembles still predicting a mid-level weakness moving ashore along the Texas Gulf coast on Saturday, moving across much of Texas Sunday, displacing the ridge farther west of the Panhandles. Good agreement that Panhandles will be under northeast flow aloft by Sunday evening as a closed low may develop near Big Bend, but poorer agreement Monday and beyond. Low pops for afternoon and evening thunderstorms will be maintained across western sections Wednesday as isolated to scattered thunderstorms expected to develop along dryline. Low-level jet expected to develop shortly after sunset, maintaining support for inflow in unstable airmass. Similar situation expected for Thursday afternoon and evening, with thunderstorms having less potential to spread east, owing to westward movement of previously mentioned ridge axis. Friday through Sunday expected to be dry as downward motions within ridge will likely help cap from being breached. Remains to be seen if aforementioned Gulf weakness leads to any substantial pattern change Monday and beyond. Low pops offered by Blend Monday through Tuesday over mainly northwest sections have been accepted. Cockrell && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 63 93 66 93 67 / 20 10 5 5 5 Beaver OK 64 94 70 96 69 / 20 5 10 5 5 Boise City OK 61 93 64 92 63 / 5 20 20 20 20 Borger TX 66 96 70 96 69 / 20 5 10 5 5 Boys Ranch TX 63 96 67 94 67 / 10 20 20 5 10 Canyon TX 63 93 66 93 66 / 20 5 10 5 5 Clarendon TX 65 90 69 91 69 / 30 5 5 5 5 Dalhart TX 61 93 64 91 63 / 5 20 20 5 20 Guymon OK 63 94 67 94 66 / 10 5 20 5 5 Hereford TX 63 94 66 93 66 / 10 5 20 5 5 Lipscomb TX 66 93 70 95 70 / 30 5 5 0 5 Pampa TX 64 91 68 93 68 / 30 5 5 0 5 Shamrock TX 66 92 70 93 70 / 30 5 5 0 5 Wellington TX 67 93 70 94 71 / 30 5 5 0 5 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 77/03
Hazardous Weather Outlook National Weather Service Amarillo TX 307 PM CDT Tue Jun 25 2019 OKZ001>003-TXZ001>020-317-261100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 307 PM CDT Tue Jun 25 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. Isolated to scattered thunderstorms are expected through this evening across mainly the southeastern half of the Combined Texas and Oklahoma Panhandles. Some of these thunderstorms could become severe with large hail and damaging winds and an isolated tornado being the main hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are expected across the across the northwestern half of the Combined Panhandles during the afternoons and evenings Wednesday and Thursday, and again on Monday. Some thunderstorms on Wednesday could become strong to severe with large hail and damaging winds as the main threats. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed through this evening, and again on Wednesday. Cockrell
Special Weather Statement National Weather Service Amarillo TX 1041 AM CDT Tue Jun 25 2019 OKZ003-TXZ005-251645- Beaver OK-Lipscomb TX- 1041 AM CDT Tue Jun 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEAVER AND NORTHEASTERN LIPSCOMB COUNTIES UNTIL 1145 AM CDT... At 1040 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 9 miles northwest of Slapout to 3 miles southwest of Follett. Movement was east at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Follett, Darrouzett and Slapout. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3626 10033 3674 10043 3686 10000 3629 10000 TIME...MOT...LOC 1540Z 275DEG 8KT 3669 10027 3639 10018 Ferguson
Special Weather Statement National Weather Service Amarillo TX 339 PM CDT Tue Jun 25 2019 TXZ007-012-017-252145- Potter TX-Randall TX-Moore TX- 339 PM CDT Tue Jun 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RANDALL...POTTER AND SOUTHEASTERN MOORE COUNTIES UNTIL 445 PM CDT... At 339 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from Valley De Oro to 9 miles north of Bushland. Movement was east at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Amarillo, Fritch, Masterson, Valley De Oro and Lake Meredith. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3524 10217 3562 10216 3568 10162 3505 10163 TIME...MOT...LOC 2039Z 270DEG 12KT 3547 10210 3533 10207 Bieda
Special Weather Statement
National Weather Service Amarillo TX
341 PM CDT Tue Jun 25 2019
TXZ013-014-018-019-252145-
Gray TX-Donley TX-Carson TX-Armstrong TX-
341 PM CDT Tue Jun 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARMSTRONG...
SOUTHEASTERN CARSON...WESTERN GRAY AND NORTHWESTERN DONLEY COUNTIES
UNTIL 445 PM CDT...
At 340 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles south of White Deer, or 13 miles east of Panhandle, moving east
at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Pampa, Panhandle, White Deer, Groom, Kingsmill and Lake Mcclellan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3537 10154 3562 10104 3562 10099 3512 10082
3512 10149
TIME...MOT...LOC 2040Z 255DEG 14KT 3535 10115
BiedaThe Amarillo radar (KAMA), 29 km away, was scanning. The volume nearest the first event began at 21:00 UTC.
11 hail, 2 flood. Local standard time, as filed.
Received a Facebook report of quarter size hail in Panhandle.
Accumulating hail up to the size of quarters was reported.
Emergency Manager reported localized street flooding in the Panhandle area.
TXDOT closed Broadway Street in Panhandle due to street flooding.
Second round of nickel to quarter size hail in Gruver, began at 603 PM and continued until 610 PM.
Third round of nickel to quarter size hail in Gruver, began at 645 PM and continued until 650 PM.
Sporadic half dollar size hail reported at the KFDA studio.
Late report on Facebook of half dollar size hail.
Late report over Facebook of golf ball size hail with time estimated from radar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 840538, 840539, 840540, 840536, 840541, 840537, 840542, 840543, 840545, 840547, 840548, 840551, 840552.